Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 62, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 29, 2001, 9:30 PM EDT for Lucas County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2001, 9:30 PM EDT (01:30 UTC)
- Expired
- Jul 29, 2001, 10:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lucas County, OH
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 10:00 PM EDT | Thunderstorm Wind | Countywide, OH | Thunderstorm winds downed a few trees across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
981 WUUS51 KCLE 300130 SVRCLE OHC095-300230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 930 PM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN OHIO... * UNTIL 1030 PM EDT * AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF HOLLAND...OR ABOUT 14 MILES WEST OF LAMBERTVILLE...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITEHOUSE WATERVILLE HOLLAND REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:03 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 29, 8:03 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 803 PM EDT SUN JUL 29 2001 WL UPDATE ZONES TO BEEF UP CHANCE OF THUNDERSTORMS NW OHIO. KOSARIK 245 PM DISCUSSION... CLDNS SLOLY DCRS THIS AFTN AS S/W AND WK SFC LOW MOV OFF TO SE. HOWEVER CPL SHWRS DVPLD OV NW OH WHERE AMS RMNS SLGTLY UNSTABLE IN HIER DEWPTS. S/W OVR NRN MI TO DROP SE AND WK CONVG ALG WKNG FNTL BNDRY AIDING IN DVPL OF ISOLD SHWR/TSTM THIS AFTN AND EVNG...BUT THREAT SHUD DMNSH WITH SS. WL KP SLGT CHC TSTM ERY TNGT FOR WRN AND CNTRL AREAS. WK HI PRES RDG BLDG BACK IN FROM NEW ENG AND MON. LOW LVL MSTR RMNG FOR SOME CLDS. GNLY CLR/SNY MON NITE AND TUE. NXT CHC FOR SHWRS SHUD HOLD OFF UNTIL THU. .CLE... OH...NONE. PA...NONE.
In the hours before
Special weather statement, Jul 29, 8:15 PM EDT, 1 hour 15 minutes before
OHZ003-006>009-300215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 815 PM EDT SUN JUL 29 2001 ...STRONG THUNDERSTORMS MAY MOVE ACROSS PARTS OF NORTHWEST OHIO AND WESTERN LAKE ERIE EARLY TONIGHT... THUNDERSTORMS WITH GUSTY WINDS AND HAIL WERE MOVING SOUTHEAST AT 30 MPH ACROSS LOWER MICHIGAN THIS EVENING. SOME OF THESE STORMS MAY MOVE ACROSS PARTS OF NORTHWEST OHIO AND THE WESTERN BASIN OF LAKE ERIE EARLY TONIGHT. LARGE HAIL AND DAMAGING WINDS WERE REPORTED ACROSS PARTS OF LOWER MICHIGAN WITH THESE STORMS. RESIDENTS OF NORTHWEST OHIO SHOULD BE AWARE OF THE POSSIBILITY FOR THUNDERSTORMS WITH STRONG WINDS AND HAIL EARLY TONIGHT. THE STORMS SHOULD BEGIN TO WEAKEN AFTER DARK BUT RESIDENTS OF NORTHWEST OHIO AND MARINERS ON WESTERN LAKE ERIE SHOULD CONTINUE TO MONITOR THE WEATHER THROUGH THE EARLY NIGHTTIME HOURS. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:57 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 48 min |
| Jul 29, 10:40 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.